question-icon

Is prolonged intake of Colon Clenz harmful for the colon?

default
Posted on Tue, 24 May 2016
Question: 1:36 PM03/ 17/ 2016
Q: My name is XXXXXXX I am a 68 year old female. I am in great health, no medication and no problems. I am very active. With that said up until approx 10 years years I was constipated all the time. I would go for a week before going sometimes. I live in Palm Desert. A friend turned me on to daily fiber caps and colon clenz. I have taken these everyday for ten years, No problems at all and I go to the bathroom everyday. A friend came to visit yesterday and I told him about it because his wife has the same problem. He said at some point if I don't ween off them my colon will eventually quit working and he is pretty sure I have a black colon by now. He scared me half to death. Is this life threatening? He is a GI doctor. I am freaked out!! Thank you XXXXXXX
doctor
Answered by Dr. Amit Jain (2 hours later)
Brief Answer:
take syrup lactulose and lots fluid and fibres in your diet

Detailed Answer:
Hello. Thanks for putting your query in hcm.

I can understand your concerns

After a long term use of stimulant laxative like bisacodyl there are xhangea in colon like dilatation loss of folds of colon and decrease in motility of colon. This is known as cathartic colon. It is a treatable condition if it happens. It can be confirmed with barium enema or colonoscopy.

So there is nothing to worry. See whether the laxative you are using stimulant or not. If yes then stop it and use instead lactulose syrup along with high fibre diet. Take lots of fruits vegetables and fluid in your diet

I hope I have answered your query and this will help you. Wish you a good health

Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. Amit Jain

Gastroenterologist

Practicing since :2000

Answered : 1524 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Is prolonged intake of Colon Clenz harmful for the colon?

Brief Answer: take syrup lactulose and lots fluid and fibres in your diet Detailed Answer: Hello. Thanks for putting your query in hcm. I can understand your concerns After a long term use of stimulant laxative like bisacodyl there are xhangea in colon like dilatation loss of folds of colon and decrease in motility of colon. This is known as cathartic colon. It is a treatable condition if it happens. It can be confirmed with barium enema or colonoscopy. So there is nothing to worry. See whether the laxative you are using stimulant or not. If yes then stop it and use instead lactulose syrup along with high fibre diet. Take lots of fruits vegetables and fluid in your diet I hope I have answered your query and this will help you. Wish you a good health